Alert archive / Ohio / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 92, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 14, 2000, 6:31 PM EDT for Hardin County, Logan County, Ohio. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2000, 6:31 PM EDT (22:31 UTC)
- Expired
- Jun 14, 2000, 7:15 PM EDT
- In force
- 44 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
Counties Hardin County, OH, Logan County, OH
The radar
The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 22:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:00 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 438 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1296 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 82 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 142231 SVRILN OHC065-091-142315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 631 PM EDT WED JUN 14 2000 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HARDIN COUNTY IN WEST CENTRAL OHIO... LOGAN COUNTY IN WEST CENTRAL OHIO... * UNTIL 715 PM EDT... * AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES NORTHEAST OF RUSSELLS POINT...OR ABOUT 11 MILES NORTHWEST OF BELLEFONTAINE...MOVING NORTHEAST AT 55 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RUSSELLS POINT... KENTON... BELLEFONTAINE... BELLE CENTER... SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUIC2KLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. THIS STORM IS CAPABLE OF PRODUCING HEAVY RAINFALL...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:55 PM EDT, 2 hours 36 minutes earlier.
Area forecast discussion, Jun 14, 3:55 PM EDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 355 PM EDT WED JUN 14 2000 RUNNING WAY LATE DUE TO WEATHER. UPPER TROF SWINGS THROUGH TONIGHT. WILL KEEP CATEGORICAL POPS AS LINE ACROSS IL SHOULD WORK INTO THE FA. PCPN SWINGS ACROSS TONIGHT AND SHOULD LINGER INTO THURSDAY...BEFORE SOMEWHAT DRIER AIR WORKS IN FOR THURSDAY AFTERNOON INTO THURSDAY NIGHT. ETA WAS SHOWING PCPN FORMING ACROSS CNTRL OHIO THURSDAY NIGHT...WHILE THE NGM FORMS A WAVE ON THE FRONT BRINGING PCPN BACK INTO THE SOUTH THURSDAY NIGHT. RIGHT NOW WILL KEEP BOTH AREAS DRY. TEMPERATURES CLOSE TO MOS AND CURRENT FCST. FOR EXTENDED WILL CONTINUE WITH THE MORE PROGRESSIVE SOLUTION OF THE UKMET/ECMWF AND WILL DISCOUNT THE WET MRF/EXTENDED GUIDANCE. CLEMISILN OUT IN A FEW. .ILN...NONE. SITES
In the hours before
Local storm report, Jun 14, 4:23 PM EDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
423 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM VANDALIA OH 1 INCH HAIL
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 4:24 PM EDT, 2 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
424 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM HUBER HGTS OH 66 MPH TSTM GUST
06/14/00 MONTGOMERY REPORTED BY STORM
SPOTTER.Local storm report, Jun 14, 5:44 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
544 PM EDT WED JUN 14 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0408 PM FOUNTAIN CITY IN WIND DAMAGE
06/14/00 WAYNE FIVE TO SIX 12 INCH
DIAMETER TREES DOWN.
REPORTED BY HAM RADIO
OPERATOR.The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 1:30 PM EDT | Severe Thunderstorm Warning | ILN | Madison | 60 min |
| Jun 14, 4:03 PM EDT | Severe Thunderstorm Warning | ILN | Miami, Montgomery | 42 min |
| Jun 14, 4:15 PM EDT | Severe Thunderstorm Warning | ILN | Clark | 45 min |
| Jun 14, 5:48 PM EDT | Severe Thunderstorm Warning | ILN | Clinton | 27 min |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | ILN | Warren | 36 min |
| Jun 14, 6:15 PM EDT | Severe Thunderstorm Warning | ILN | Fayette, Pickaway | 45 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | ILN | Franklin, Madison | 52 min |
| Jun 14, 6:27 PM EDT | Severe Thunderstorm Warning | ILN | Clark, Greene | 48 min |
| Jun 14, 7:09 PM EDT | Severe Thunderstorm Warning | ILN | Delaware | 51 min |
| Jun 14, 7:55 PM EDT | Severe Thunderstorm Warning | ILN | Mercer | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.